Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2022, 9:23 AM CDT for Morgan County, Sangamon County, Illinois. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2022, 9:23 AM CDT (14:23 UTC)
- Expired
- Jun 12, 2022, 10:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:30 AM CDT | TSTM WND DMG | Nortonville, IL | REPORT OF TREES DOWN. |
| Jun 12, 9:30 AM CDT | TSTM WND GST 75 | Nortonville, IL | WIND ESTIMATE BASED OFF OF REMOTE TREE DAMAGE ASSESSMENT FROM PICTURES AND VIDEO. |
| Jun 12, 9:30 AM CDT | HAIL 1.5 | Nortonville, IL | NEARBY CROPS BEATEN DOWN, SKYLIGHT KNOCKED OUT. RELAYED VIA WEATHER CHANNEL STORM CHASER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.5
The text
As transmitted.
291
WUUS53 KILX 121423
SVRILX
ILC137-167-121500-
/O.NEW.KILX.SV.W.0048.220612T1423Z-220612T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
923 AM CDT Sun Jun 12 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Sangamon County in central Illinois...
Southeastern Morgan County in west central Illinois...
* Until 1000 AM CDT.
* At 923 AM CDT, a severe thunderstorm was located near Woodson, or 8
miles southeast of Jacksonville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Franklin around 930 AM CDT.
Waverly around 940 AM CDT.
Auburn around 1000 AM CDT.
Other locations impacted by this severe thunderstorm include
Nortonville and Lowder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3971 9016 3962 8974 3952 8978 3952 9018
3954 9024
TIME...MOT...LOC 1423Z 290DEG 31KT 3963 9016
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten3 follow-up statements
817
WWUS53 KILX 121434
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
934 AM CDT Sun Jun 12 2022
ILC137-167-121500-
/O.CON.KILX.SV.W.0048.000000T0000Z-220612T1500Z/
Sangamon-Morgan-
934 AM CDT Sun Jun 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES...
At 933 AM CDT, a severe thunderstorm was located over Franklin, or 13
miles southeast of Jacksonville, moving east at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Waverly around 940 AM CDT.
Auburn around 1000 AM CDT.
Other locations impacted by this severe thunderstorm include
Nortonville, Lowder and Thayer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3968 9013 3961 8974 3952 8978 3952 9019
TIME...MOT...LOC 1433Z 290DEG 31KT 3960 9005
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten820
WWUS53 KILX 121450
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
950 AM CDT Sun Jun 12 2022
ILC137-167-121500-
/O.CON.KILX.SV.W.0048.000000T0000Z-220612T1500Z/
Sangamon-Morgan-
950 AM CDT Sun Jun 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES...
At 950 AM CDT, a severe thunderstorm was located near Waverly, or 9
miles west of Virden, moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Sangamon and southeastern Morgan Counties, including the
following locations... Lowder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3959 9011 3958 8983 3952 8983 3952 9012
TIME...MOT...LOC 1450Z 296DEG 28KT 3952 8995
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten993
WWUS53 KILX 121458
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
958 AM CDT Sun Jun 12 2022
ILC137-167-121507-
/O.EXP.KILX.SV.W.0048.000000T0000Z-220612T1500Z/
Sangamon-Morgan-
958 AM CDT Sun Jun 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES WILL EXPIRE AT 1000 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northern Macoupin County.
LAT...LON 3959 9011 3958 8983 3952 8983 3952 9012
TIME...MOT...LOC 1457Z 290DEG 31KT 3950 8987
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:43 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 5:43 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 543 AM CDT Sun Jun 12 2022 .SYNOPSIS... Issued at 345 AM CDT Sun Jun 12 2022 Scattered thunderstorms will develop across central Illinois this morning. While not all areas will receive rain, a few spots will pick up locally heavy amounts. After that, heat and humidity will build as high temperatures soar into the middle to upper 90s Monday through Wednesday. && .SHORT TERM...(Today and tonight) ISSUED AT 345 AM CDT Sun Jun 12 2022 A nearly stationary frontal boundary extending from southern Iowa E/SE into southern Indiana will serve as the focusing mechanism for scattered convection today. While the primary upper low remains well to the north over Ontario, a short-wave trough tracking around its southern periphery will provide the necessary lift along the boundary to trigger a few thunderstorms this morning. Most CAMs suggest scattered areal coverage early in the day, with the storms gradually decreasing from west to east during the afternoon as the wave departs. Upper heights will be on the rise across the Midwest today: however, due to at least partial cloud cover and a few storms, temperatures will be held in the middle to upper 80s. With the boundary only shifting slightly northward today and a 50-55kt 850mb nocturnal jet slated to develop from Kansas eastward into Illinois, think scattered convection will once again develop after dark tonight. Low temperatures will range from the middle 60s north of the boundary near Lacon...to the middle 70s south of the front across the S/SW KILX CWA. .LONG TERM...(Monday through Saturday) ISSUED AT 345 AM CDT Sun Jun 12 2022 Scattered storms will be ongoing early Monday morning, but will tend to diminish as the day progresses due to rising upper heights and the front pushing much further north. There have been some indications that another cluster of storms may develop along the boundary during the day Monday, with models varying on the exact location/timing. While many 00z CAMs suggest the storm cluster may track across northern Illinois Monday afternoon, the 06z HRRR has shifted it further north into Wisconsin and delayed it until Monday evening. Whatever the case may be, there is still quite a bit of uncertainty about convective evolution on Monday. If storms materialize further south, an outflow boundary or at the very least a cirrus shield from the convection may impact at least the northern half of the KILX CWA. This could potentially keep temps down somewhat across part of the area. Given 850mb temps progged to exceed 25C, afternoon highs will soar well into the 90s...but only if outflow remains to the north. At this point, will forecast highs in the lower 90s along/north of I-74 and will hold off on a Heat Advisory until convective trends become more evident. Heat headlines will be required CWA-wide on Tuesday and Wednesday as upper ridging builds into the region and pushes any threat for convection well to the north into the Upper Midwest/Great Lakes. With air temperatures climbing into the middle to upper 90s and dewpoints reaching the 70s, peak heat index values will exceed 105 across the board both days. After that, a significant short-wave noted on latest water vapor imagery off the Pacific Northwest coast will track eastward and flatten the prevailing upper ridge by the middle of the week. This will push a weakening cold front southward into central Illinois late Wednesday into Thursday. While some models suggest scattered storms along/northwest of I-55 as early as Wednesday afternoon, think the best chance for rain will be delayed until Wednesday night. Once the front passes, temperatures will cool back into the upper 80s/lower 90s for the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 543 AM CDT Sun Jun 12 2022 Latest radar mosaic is showing widely scattered showers developing across the area...especially from I-55 westward. Model consensus suggests a period of scattered thunder through midday before the activity pushes eastward into Indiana. Based on radar trends and latest HRRR, have included a 3-hour window of VCTS at all terminals this morning, ending at KCMI by 18z. Skies will partially clear this afternoon/evening: however, a strengthening nocturnal jet will lead to increased cloud cover and scattered showers/thunder once again well after dark. Have opted not to mention thunder in the forecast for tonight just yet, instead carrying VCSH at all sites after 05z. Winds will be light through the entire 12z TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 12, 4:47 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 447 AM CDT Sun Jun 12 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-131000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 447 AM CDT Sun Jun 12 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. There is a chance for strong to severe thunderstorms from mid morning through mid afternoon. Damaging winds, large hail, and an isolated tornado are all possible. Additional storms are possible across central Illinois overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance that storms could redevelop across portions of central Illinois Monday morning and afternoon. While exact timing and placement details remain uncertain, if storms are able to develop, the environment will be favorable for them to become severe. Heat and humidity will build across the region Monday through Wednesday with heat index values rising into the 100 to 110 degree range each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 9 AM and 2 PM. Deubelbeiss
In the hours before
Special weather statement, Jun 12, 7:21 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
721 AM CDT Sun Jun 12 2022
ILZ045-121245-
Champaign-
721 AM CDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of central Champaign
County through 745 AM CDT...
At 720 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Of The Woods, or near Champaign, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Champaign and Thomasboro around 725 AM CDT.
Urbana around 730 AM CDT.
Other locations in the path of this storm include St. Joseph and
Sidney.
This includes the following highways...
Interstate 57 between mile markers 237 and 253.
Interstate 74 between mile markers 175 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4020 8838 4035 8834 4036 8794 3996 8800
TIME...MOT...LOC 1220Z 298DEG 21KT 4020 8828
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jun 12, 7:46 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
746 AM CDT Sun Jun 12 2022
ILZ036-040-041-047-121315-
Mason-Schuyler-Cass-Fulton-
746 AM CDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of southwestern Fulton,
northwestern Cass, Schuyler and southwestern Mason Counties through
815 AM CDT...
At 746 AM CDT, Doppler radar was tracking a strong thunderstorm over
Littleton, or near Rushville, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rushville around 800 AM CDT.
Other locations in the path of this storm include Astoria and
Browning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4029 9091 4028 9056 4025 9020 3994 9032
4000 9060 4002 9061 4003 9061 4002 9063
4005 9068 4008 9067 4008 9070 4010 9070
4011 9071 4011 9091
TIME...MOT...LOC 1246Z 288DEG 17KT 4019 9062
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DeubelbeissLocal storm report, Jun 12, 7:56 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
756 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 1 N URBANA 40.12N 88.21W
06/12/2022 M1.50 INCH CHAMPAIGN IL PUBLIC
&&Special weather statement, Jun 12, 8:30 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
830 AM CDT Sun Jun 12 2022
ILZ040-041-047-050-121415-
Mason-Morgan-Schuyler-Cass-
830 AM CDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of Cass, southeastern
Schuyler, southwestern Mason and north central Morgan Counties
through 915 AM CDT...
At 829 AM CDT, Doppler radar was tracking a strong thunderstorm over
Beardstown, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bluff Springs around 845 AM CDT.
Arenzville around 855 AM CDT.
Virginia around 905 AM CDT.
Literberry around 915 AM CDT.
Other locations impacted by this storm include Concord, Frederick,
Philadelphia and Jacksonville Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4016 9038 4005 9001 3970 9027 3996 9052
3997 9051 3999 9052 3998 9053 3999 9053
TIME...MOT...LOC 1329Z 311DEG 20KT 4003 9043
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
AutenLocal storm report, Jun 12, 9:09 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
909 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 5 NNE URBANA 40.18N 88.17W
06/12/2022 CHAMPAIGN IL PUBLIC
TREE DAMAGE ON LEVERETT ROAD.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:33 AM CDT | Special Weather Statement | ILX | Stark | 42 min |
| Jun 12, 7:21 AM CDT | Special Weather Statement | ILX | Champaign | 24 min |
| Jun 12, 7:31 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 44 min |
| Jun 12, 7:46 AM CDT | Special Weather Statement | ILX | Schuyler | 29 min |
| Jun 12, 8:30 AM CDT | Special Weather Statement | ILX | Cass | 45 min |
| Jun 12, 8:55 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon | 35 min |
| Jun 12, 2:27 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.